Alert archive / Florida / Flash Flood Warnings in 2024
Flash Flood Warning 111, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 26, 2024, 9:13 PM EDT for 9 counties in Florida. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2024, 9:13 PM EDT (01:13 UTC)
- Expired
- Sep 27, 2024, 3:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dixie County, FL, Franklin County, FL, Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 83 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 12:30 AM EDT | FLASH FLOOD | Quincy, FL | Road closures occurred in Gadsden county due to washouts from flash flooding. |
| Sep 27, 1:00 AM EDT | FLASH FLOOD | 1 Wnw Tallahassee Comm, FL | FHP website reported that flooding near Gum Road and Capital Circle NW resulted in the outside lane being covered with water. |
| Sep 27, 3:00 AM EDT | RAIN 5.25 | 2 Sse Hopewell, FL | Two day storm total. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 197 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 501 m²/s²
- 0-3 km storm-relative helicity
- 614 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 22.0
The text
As transmitted.
640
WGUS52 KTAE 270113
FFWTAE
FLC029-037-039-065-067-073-079-123-129-270715-
/O.NEW.KTAE.FF.W.0111.240927T0113Z-240927T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
913 PM EDT Thu Sep 26 2024
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Dixie County in Big Bend Florida...
Eastern Franklin County in Big Bend Florida...
Gadsden County in Big Bend Florida...
Jefferson County in Big Bend Florida...
Lafayette County in Big Bend Florida...
Leon County in Big Bend Florida...
Madison County in Big Bend Florida...
Taylor County in Big Bend Florida...
Wakulla County in Big Bend Florida...
* Until 315 AM EDT Friday.
* At 913 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tallahassee, Woodville, Monticello, Mayo, Perry, St. Marks,
Madison, Crawfordville, Florida A and M, Florida State University,
Steinhatchee, Tallahassee State College, Midway, Havana, Cross
City, Quincy, Doak Campbell Stadium, Horseshoe Point, Greensboro
and Chattahoochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3039 8317 3025 8325 3012 8323 3008 8307
2989 8291 2990 8289 2958 8295 2935 8307
2928 8321 2986 8373 3004 8409 2999 8426
2984 8431 2977 8453 3021 8452 3071 8486
3063 8327
FLASH FLOOD...RADAR INDICATED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 7:43 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 26, 7:43 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
Issued by National Weather Service Houston/Galveston TX
743 PM EDT Thu Sep 26 2024
...New AVIATION...
.NEAR TERM...
(Through Friday)
Issued at 318 PM EDT Thu Sep 26 2024
Hurricane Helene is now a major hurricane with maximum sustained
winds of 120 mph. Helene is still forecast to make landfall along
the Florida Big Bend as a major hurricane this evening and inflict
catastrophic damage to the area. For the latest on Hurricane
Helene and its local impacts, please see the latest Hurricane
Local Statement.
&&
.SHORT TERM & LONG TERM...
(Friday night through Wednesday)
Issued at 318 PM EDT Thu Sep 26 2024
Generally warm and mostly dry conditions are expected through the
next week after Helene exits the region. A stalled front to the
southeast may allow for a few showers and storms across the waters
and far southeastern portions of the area, but even then coverage
is expected to be fairly sparse. Next week another cold front is
forecast to push through the area, prolonging the warm and dry
conditions even longer. Highs are generally forecast in the 80s to
near 90, with lows in the mid 60s to low 70s.
&&
.AVIATION...
(00Z TAFS)
Issued at 743 PM EDT Thu Sep 26 2024
Look for extremely hazardous flying conditions this evening into
the overnight hours as Hurricane Helene makes landfall and tracks
northward across the area. Already seeing some tropical storm
strength gusts along the coastline. Ceilings will fall into IFR
territory, rainfall will become heavier and winds will further
increase in the coming hours. As Helene tracks further inland, we
should see gradually improving conditions from south-to-north in
the 8-12z timeframe. By mid morning, most area terminals should be
back to VFR...though still anticipate some breezy sw/wsw winds
(15g25kt) through a good part of the day Friday. 47
&&
.MARINE...
Issued at 318 PM EDT Thu Sep 26 2024
At 11 AM EDT Thursday, the center of Hurricane Helene was located
about 330 miles south-southwest of Saint Marks Florida, over the
southeast Gulf. Helene will move north-northeast across the
eastern Gulf today, rapidly strengthening to a major hurricane
before making landfall along the Big Bend Coast this evening.
Helene will quickly move inland on Friday, so conditions will
improve over the waters. Gentle to moderate southwest to westerly
breezes will prevail this weekend, as a large area of low pressure
spins over the Lower Mississippi Valley.
&&
.FIRE WEATHER...
Issued at 318 PM EDT Thu Sep 26 2024
Hurricane Helene is forecast to push through the region later today
and tonight, bringing widespread damaging winds and heavy rainfall.
In the wake of Helene, drier conditions are expected Friday through
the weekend. However, high dispersions are expected as breezy
transport winds remain over the region.
&&
.HYDROLOGY...
Issued at 318 PM EDT Thu Sep 26 2024
Widespread flash flooding will be possible today and tonight as
Hurricane Helene pushes through the area. There is a High Risk for
excessive rainfall from WPC, and a Flood Watch is in effect. Flash
flooding is already ongoing from pre-event rainfall across the FL
Panhandle. Already saturated areas will be even more susceptible
to flooding from the extreme rainfall rates expected with
Hurricane Helene.
Rapid rises on area rivers are expected with Hurricane Helene as
well, and some rivers and streams are already well on their way to
minor or moderate flood stage with recent rainfall and forecast
rainfall from Helene. Event rainfall totals could reach as high as
15 to 18 inches in some areas. If realized, these totals would
create catastrophic flooding.
If you live in a flood-prone area, there are still a couple of
hours left to move to higher ground. Of course, if you are under
an evacuation order please follow the advice of local officials.
Once tropical storm conditions begin later this afternoon and
evening, it will quickly become unsafe to be on the roads.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 69 84 69 86 / 100 10 0 0
Panama City 71 83 74 86 / 80 0 0 0
Dothan 65 81 65 84 / 100 20 0 0
Albany 68 81 66 84 / 100 30 0 0
Valdosta 71 85 67 86 / 100 20 0 0
Cross City 76 87 74 87 / 100 10 0 0
Apalachicola 74 83 75 84 / 90 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday morning for FLZ007>019-026>029-034-
108-112-114-115-118-127-128-134.
Tropical Storm Warning for FLZ007>010-012-108-112.
Hurricane Warning for FLZ011-013>019-026>029-034-114-115-118-127-
128-134.
Storm Surge Warning for FLZ027-114-115-118-127-128-134.
High Rip Current Risk through Saturday evening for FLZ108-112-
114-115.
GA...Flood Watch through Friday morning for GAZ120>131-142>148-
155>161.
Hurricane Warning for GAZ120>131-142>148-155>161.
AL...Flood Watch through Friday morning for ALZ065>069.
Tropical Storm Warning for ALZ065-066-068.
Hurricane Warning for ALZ067-069.
GM...Tropical Storm Warning for GMZ750-770.
Hurricane Warning for GMZ730-752-755-765-772-775.
&&In the hours before
Local storm report, Sep 26, 6:08 PM EDT, 3 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
608 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Flash Flood 2 E Riverside 30.48N 85.63W
09/26/2024 Washington FL 911 Call Center
Roadways reported flooded along Greenhead rd
near Quarter Pond and Long Lake Ridge Dr.
&&
RHLocal storm report, Sep 26, 6:11 PM EDT, 3 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
611 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Flash Flood 3 WNW Porter Lake 30.51N 85.60W
09/26/2024 Washington FL 911 Call Center
Water reported over roadway near Wages Pond
Rd and Deadening Rd.
&&
RHLocal storm report, Sep 26, 6:21 PM EDT, 2 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
621 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Flash Flood Chipley 30.77N 85.54W
09/26/2024 Washington FL Public
Water reported over roadways along South
Blvd from 2nd St to Hwy 77.
&&
RHLocal storm report, Sep 26, 6:24 PM EDT, 2 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
624 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Flash Flood 1 NW Chipley Municipal 30.76N 85.53W
09/26/2024 Washington FL 911 Call Center
Water reported over roadways near Brickyard
Rd and Orange Hill Rd.
&&
RHLocal storm report, Sep 26, 6:26 PM EDT, 2 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
626 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Flash Flood 3 NE Chipley Municipal 30.78N 85.48W
09/26/2024 Washington FL 911 Call Center
Water reported over roadway near hwy 90 and
sewell Farms Rd.
&&
RHLocal storm report, Sep 26, 6:34 PM EDT, 2 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
634 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Flash Flood Sunnyside 30.25N 85.94W
09/26/2024 Bay FL 911 Call Center
Water reported over the roadway near Azalea
Dr.
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 9:00 PM EDT | Extreme Wind Warning | TAE | Dixie, Jefferson, Lafayette, Leon, Madison, Taylor and 1 more | 3 hr |
| Sep 26, 9:46 PM EDT | River Flood Warning | TAE | Gadsden, Leon | 7 days |
| Sep 26, 11:54 PM EDT | Extreme Wind Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 67 min |
| Sep 27, 12:13 AM EDT | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 8 days |
| Sep 27, 5:03 AM EDT | Small Craft Advisory | TAE | 17 hr | |
| Sep 27, 5:16 AM EDT | Coastal Flood Advisory | TAE | Bay, Dixie, Franklin, Gulf, Jefferson, Taylor and 1 more | 17 hr |
| Sep 27, 6:01 AM EDT | High Surf Advisory | TAE | Bay, Walton | 10 hr |
| Sep 27, 3:58 PM EDT | River Flood Warning | TAE | Jackson | 42 hr |
| Sep 27, 4:03 PM EDT | River Flood Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 54 hr |
Nearby
Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.